Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Oct 7, 2021, 5:01 PM EDT for Lanier County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 7, 2021, 5:01 PM EDT (21:01 UTC)
- Expired
- Oct 7, 2021, 5:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
County Lanier County, GA
The radar
The Moody AFB radar (KVAX), 13 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 980 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053
WWUS82 KTAE 072101
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Thu Oct 7 2021
GAZ161-072130-
Lanier GA-
501 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of Lanier County
through 530 PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakeland, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Moody Air Force Base, Meigs, Courthouse, Greenwood,
Hansell, Stockton and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 8300 3085 8301 3086 8303 3090 8302
3092 8304 3095 8304 3095 8318 3103 8318
3103 8320 3106 8320 3106 8317 3115 8316
3115 8304 3118 8305 3119 8298 3087 8297
TIME...MOT...LOC 2101Z 062DEG 12KT 3109 8301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 4:24 PM EDT, 37 minutes earlier.
Area forecast discussion, Oct 7, 4:24 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
424 PM EDT Thu Oct 7 2021
.NEAR TERM [Through Friday]...
The cutoff low, and shortwave rotating through the cyclonic flow
aloft, is pushing northeast and shower and storm coverage has
lessened compared to this morning. Still, with plenty of moisture in
place, and now a few breaks in the thick lower level clouds,
scattered showers and storms are developing across southwest GA
where instability has grown with daytime heating. Elsewhere,
scattered showers/storms were developing off to the west along a
elongated surface trough extending north to south across the western
Florida Panhandle. These storms have slowly weakened as they move
east, but heavy rain still remains a concern with these storms.
Given the heavy rain that fell this morning across Bay county, and
the potential for some of these shower/storms along the elongated
trough to move into Bay county, we extended the Flash Flood watch
across these Panhandle counties until 00z this evening.
For the overnight hours, another upper level trough embedded in the
cyclonic flow aloft will rotate through the forecast area. With
plenty of moisture in place, additional showers and potentially a
few thunderstorms could develop overnight. The best chance for these
showers/storms is generally along a Panama-City/Albany line.
As this trough continues to push east Friday, we'll finally see a
break in the rain for our heavily impacted areas in the Florida
Panhandle as drier northwest flow aloft begins to move into the
forecast area. The greatest rain chances will be across the Florida
Big Bend where lower and mid-level moisture will be more prevalent.
.SHORT TERM [Friday Night Through Saturday Night]...
As a ridge amplifies over NE CONUS, the cutoff low that has been
dumping rain on our region appears to either extend southward or a
shortwave forms in its wake. This feature brushes quickly passed the
SE states throughout the day on Friday allowing northerly flow to
move in behind it Friday night as a ridge over the Plains slides
eastward. This will kickoff a string of pleasant and relatively
dry days (PoPs ~ 20%). Expect daytime highs generally in the mid
80s with overnight lows generally in the mid to upper 60s.
.LONG TERM [Sunday Through Thursday]...
Ridge building becomes the primary pattern throughout the long term,
which is good news after a long week of near non-stop rainfall along
our Coastal FL Panhandle counties. These areas are near 100% soil
saturation. As the ridge moves over the region we can expect dry
air to filter in making afternoon convection possible to only the
most robust updrafts, otherwise fair weather Cu fields should be
the primary cloud type. Expect daytime highs generally in the mid
to upper 80s, with overnight lows generally in the mid to upper
60s.
&&
.AVIATION...
[Through 18Z Friday]
MVFR/VFR conditions will prevail through the afternoon with
scattered showers/storms expected through the rest of the day.
Expect a return to widespread MVFR/IFR, with localized LIFR,
conditions overnight as low ceilings and fog develops. Rain
showers and potentially a thunderstorm can't be ruled out
overnight as well with the best chance at ECP, TLH, and ABY.
VFR/MVFR conditions will return tomorrow morning, but the low
level stratus could persist into the late morning hours at some
terminals.
&&
.MARINE...
Southeasterly winds of 5 to around 10 knots continue through
tonight, becoming northerly around 10 to 15 knots by Friday night,
which will remain elevated through early next week. Wave heights 1
to 2 feet throughout the period, except slightly higher at times for
areas beyond 20 nautical miles.
&&
.FIRE WEATHER...
Fire weather concerns remain low through the next few days, with
dispersion values increasing slowly on Friday as easterly flow
increases. Showers and thunderstorms are in the forecast again for
this morning and afternoon. Non-critical levels of relative
humidity and light winds expected.
&&
.HYDROLOGY...
The Flash Flood Watch for the FL Panhandle and portions of the
western Big Bend has been extended until 8 pm ET today. Several
rounds of heavy rainfall have fallen over the past couple of days,
with the hardest hit areas south of I-10 from the Western FL Big
Bend into the Panhandle.
WPC maintains a moderate risk for excessive rainfall in the FL
Panhandle where significant flash flooding remains possible. Another
area of concern is across our northern GA counties, where there is a
marginal risk for excessive rainfall, i.e., isolated flash flooding
possible, focused on through this evening.
Rises are being observed on area rivers due to several days of heavy
rainfall. The Sopchoppy River at Sopchoppy is forecast to crest in
moderate flood stage today before falling back below flood stage
tomorrow. The Apalachicola River at Blountstown will also rise into
minor flood stage today as releases from Woodruff Dam increase.
We'll continue to keep an eye on the flashier basins near the coast
with additional rainfall expected through this evening. Otherwise,
despite the recent rainfall over the rest of the area, rivers appear
to be remaining in or below action stage.
For more detailed information on specific river stages and
forecasts, visit: http://water.weather.gov/ahps2/index.php?wfo=tae.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 86 67 87 66 / 50 40 10 10 0
Panama City 72 86 68 86 68 / 50 30 10 0 0
Dothan 69 84 64 84 65 / 40 10 0 0 0
Albany 71 85 66 85 65 / 70 40 0 10 0
Valdosta 71 85 67 84 65 / 50 70 20 10 0
Cross City 73 87 69 87 67 / 20 70 40 10 0
Apalachicola 73 84 69 84 69 / 60 40 20 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 2 AM EDT /1 AM CDT/ Friday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
Flash Flood Watch until 8 PM EDT /7 PM CDT/ this evening for
Calhoun-Central Walton-Coastal Bay-Coastal Franklin-Coastal
Gulf-Coastal Wakulla-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Wakulla-Jackson-Liberty-North Walton-
South Walton-Washington.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Dobbs
SHORT TERM...Oliver
LONG TERM...Oliver
AVIATION...Dobbs
MARINE...Oliver
FIRE WEATHER...Scholl
HYDROLOGY...OliverIn the hours before
Local storm report, Oct 7, 11:06 AM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 AM EDT THU OCT 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 4 N WEST BAY 30.35N 85.85W
10/07/2021 BAY FL EMERGENCY MNGR
FLOODING REPORTED ON VINSON ROAD.
0730 AM FLASH FLOOD GULF LAGOON BEACH 30.17N 85.79W
10/07/2021 BAY FL EMERGENCY MNGR
ROAD FLOODED AT FRONT BEACH ROAD AND S.
THOMAS DRIVE.
0745 AM FLASH FLOOD 1 ESE GULF LAGOON BEACH 30.16N 85.77W
10/07/2021 BAY FL EMERGENCY MNGR
ROAD FLOODED AT N. LAGOON DRIVE AND COUNTRY
PLACE.
0745 AM FLASH FLOOD 1 ENE PARKER 30.14N 85.59W
10/07/2021 BAY FL EMERGENCY MNGR
SOUTH TYNDALL PARKWAY FLOODED BETWEEN BOAT
RACE RD. AND HICKORY ST.
0800 AM FLASH FLOOD 1 NNE CALLAWAY 30.16N 85.57W
10/07/2021 BAY FL EMERGENCY MNGR
ROAD FLOODED AT PARKER ELEMENTARY SCHOOL.
0800 AM FLASH FLOOD 1 NNE WEST BAY 30.31N 85.85W
10/07/2021 BAY FL EMERGENCY MNGR
HIGHWAY 79 S TO THE NORTH OF WEST BAY WAS
CLOSED DUE TO FLOODING.
0800 AM FLASH FLOOD CEDAR GROVE 30.17N 85.63W
10/07/2021 BAY FL EMERGENCY MNGR
E 12TH STREET CLOSED DUE TO FLOODING.
0800 AM FLASH FLOOD 1 ESE LYNN HAVEN 30.22N 85.63W
10/07/2021 BAY FL EMERGENCY MNGR
HIGHWAY 389 AND CASON ROAD CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 E HILAND PARK 30.20N 85.61W
10/07/2021 BAY FL EMERGENCY MNGR
GAME FARM ROAD AND TRANSMITTER ROAD CLOSED
DUE TO FLOODING.
0800 AM FLASH FLOOD 2 E LYNN HAVEN 30.23N 85.62W
10/07/2021 BAY FL LAW ENFORCEMENT
DERBY WOODS AND HIGHWAY 390 CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 ENE SPRINGFIELD 30.17N 85.59W
10/07/2021 BAY FL EMERGENCY MNGR
TRAM ROAD IN FRONT OF VETERANS HOME CLOSED
DUE TO FLOODING.
0800 AM FLASH FLOOD 2 SE COLLEGE STATION 30.21N 85.56W
10/07/2021 BAY FL EMERGENCY MNGR
NEHI ROAD AT STAR AVE CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 SE SPRINGFIELD 30.15N 85.60W
10/07/2021 BAY FL EMERGENCY MNGR
3RD AND SENECA STREET CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 N GULF LAGOON BEACH 30.18N 85.79W
10/07/2021 BAY FL EMERGENCY MNGR
THOMAS DRIVE AND JOAN AVE CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 ESE SPRINGFIELD 30.16N 85.59W
10/07/2021 BAY FL EMERGENCY MNGR
7TH AVE AND TYNDALL PKWY CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 1 NE CALLAWAY 30.15N 85.57W
10/07/2021 BAY FL LAW ENFORCEMENT
STAR AVE AND HIGHWAY 22 CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 2 ENE GULF LAGOON BEACH 30.18N 85.76W
10/07/2021 BAY FL EMERGENCY MNGR
LAIRD AND ALLISON TO JOAN AVE WAS CLOSED DUE
TO FLOODING.
0800 AM FLASH FLOOD 1 S LYNN HAVEN 30.21N 85.65W
10/07/2021 BAY FL EMERGENCY MNGR
HIGHWAY 77 AND MOSLEY WAS CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD 2 S SOUTHPORT 30.27N 85.64W
10/07/2021 BAY FL EMERGENCY MNGR
BAILEY BRIDGE ON HIGHWAY 77 HAD FLOODING AND
WAS BACKED UP TO 2300.
0800 AM FLASH FLOOD 1 NNE WEST BAY 30.31N 85.85W
10/07/2021 BAY FL EMERGENCY MNGR
HIGHWAY 79 FLOODED NORTH OF CR 388.
0800 AM FLASH FLOOD 2 ESE SOUTHPORT 30.28N 85.61W
10/07/2021 BAY FL EMERGENCY MNGR
2300 AND GCCC TRAINING CENTER WAS CLOSED DUE
TO FLOODING.
0800 AM FLASH FLOOD 1 NNE CALLAWAY 30.16N 85.57W
10/07/2021 BAY FL EMERGENCY MNGR
N FOX ROAD AND HIGHWAY 22 WAS CLOSED DUE TO
FLOODING.
0800 AM FLASH FLOOD BAY HARBOR 30.14N 85.62W
10/07/2021 BAY FL EMERGENCY MNGR
BUSINESS 98 BETWEEN CHERRY STREET AND PARKER
WAS CLOSED DUE TO FLOODING.
0900 AM FLASH FLOOD 3 E CALLAWAY 30.14N 85.52W
10/07/2021 BAY FL EMERGENCY MNGR
OLD BICYCLE ROAD BRIDGE IS UNDERWATER.
0900 AM FLASH FLOOD 3 SE TYNDALL AFB 30.03N 85.54W
10/07/2021 BAY FL EMERGENCY MNGR
TYNDALL PKWY WAS CLOSED DUE TO FLOODING.
&&
DVD/WOOLSpecial weather statement, Oct 7, 5:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Thu Oct 7 2021
GAZ161-072130-
Lanier GA-
501 PM EDT Thu Oct 7 2021
...A strong thunderstorm will impact portions of Lanier County
through 530 PM EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lakeland, moving southwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lakeland, Moody Air Force Base, Meigs, Courthouse, Greenwood,
Hansell, Stockton and Teeterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3086 8300 3085 8301 3086 8303 3090 8302
3092 8304 3095 8304 3095 8318 3103 8318
3103 8320 3106 8320 3106 8317 3115 8316
3115 8304 3118 8305 3119 8298 3087 8297
TIME...MOT...LOC 2101Z 062DEG 12KT 3109 8301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
55-SCHOLLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:49 PM EDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 6 days |
| Oct 7, 3:34 AM EDT | Dense Fog Advisory | TAE | Madison | 5 hr |
| Oct 7, 4:15 AM EDT | Special Weather Statement | TAE | Washington | 45 min |
| Oct 7, 4:23 AM EDT | Tornado Warning | TAE | Bay | 20 min |
| Oct 7, 4:27 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 4:49 AM EDT | Special Marine Warning | TAE | 26 min | |
| Oct 7, 4:54 AM EDT | Special Weather Statement | TAE | Bay | 66 min |
| Oct 7, 6:05 AM EDT | Special Weather Statement | TAE | Bay | 55 min |
| Oct 7, 6:12 AM EDT | Flash Flood Warning | TAE | Bay, Washington | 3 hr |
| Oct 7, 6:34 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 6:56 AM EDT | Tornado Warning | TAE | Bay | 34 min |
| Oct 7, 7:27 AM EDT | Flash Flood Warning | TAE | Bay | 2 hr |
| Oct 7, 7:44 AM EDT | Flash Flood Warning | TAE | Bay | 3 hr |
| Oct 7, 7:45 AM EDT | Tornado Warning | TAE | Bay | 15 min |
| Oct 7, 8:52 AM EDT | Flash Flood Warning | TAE | Bay, Calhoun, Gulf | 2 hr |
| Oct 7, 9:18 AM EDT | Special Marine Warning | TAE | 42 min | |
| Oct 7, 9:32 AM EDT | Areal Flood Warning | TAE | Bay, Washington | 10 hr |
| Oct 7, 10:04 AM EDT | Flash Flood Warning | TAE | Gulf | 2 hr |
| Oct 7, 11:29 AM EDT | Areal Flood Warning | TAE | Bay, Calhoun, Gulf | 9 hr |
| Oct 7, 12:17 PM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 14 hr |
| Oct 7, 3:40 PM EDT | Special Marine Warning | TAE | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.